MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER NEUTRAL, 36MM ID, GROUP 2 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER NEUTRAL, 36MM ID, GROUP 2 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 130-36-52
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 12/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitants: (b)(6) 101-05-20 - 3.2mm drill bit 20mm 1pk, (b)(6) 188-00-06 - wedge plasma s/o sz 6, (b)(6) 170-36-00 - biolox delta femoral head 36mm od, +0mm, (b)(6) 180-65-30 - alteon 6.5mm screw, 30mm, (b)(6) 180-01-52 - nv crown cup clstr hole 52mm group 2, the product associated with the reported event is within the scope of recall [z-1732-2022]; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
It is reported via legal documentation 07-aug-2024 that the patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044, and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.**original summary this patient is verified right hip on (b)(6) 2017 with (b)(6).She had revision right total hip replacement on (b)(6) 2023 with (b)(6) (op report attached).Pre/post op diagnosis: failed right total hip replacement secondary to polyethylene wear from exactech recall.Indication for surgery: patient presents with back pain.Ct scan notes polyethylene wear.Op notes: hip is burred into the polyethylene.Line removed and there was "obvious polyethylene wear superolateral.Liner was replaced.Patient returned to recovery room in stable condition.No complications noted.No device return anticipated due to this being a legal case.Historical record & smartsolve searched for sn/patient name with no results.Operative report from revision surgery attached.No further information.
 
Additional Manufacturer Narrative
H6: corrected the following: health effect - clinical code, type of investigation.Based on the available information, the patient involved in the incident meets the following risk criteria for early prosthesis wear and/or osteolysis as specified in the hhe: combination of largest available femoral head and/or thinnest available acetabular liner was used.The most likely cause for the reported revision due to prosthesis wear is a combination of the risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.

Brand Name
NV GXL LINER NEUTRAL, 36MM ID, GROUP 2 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19973202
Report Number1038671-2024-02809
Device Sequence Number20947684
Product Code JDI
UDI-Device Identifier10885862207081
UDI-Public10885862207081
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Catalogue Number130-36-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexFemale